MAUDE Adverse Event Report: BECTON DICKINSON BD CATHENA 22GX1.00IN STRAIGHT BC; INTRAVASCULAR CATHETER

BECTON DICKINSON BD CATHENA 22GX1.00IN STRAIGHT BC; INTRAVASCULAR CATHETER
Catalog Number 386806
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd cathena 22gx1.00in straight bc had leakage out of the control plug.The following information was provided by the initial reporter: material#: 386806 and batch#: 4205838.Verbatim: rcc received a complaint via email.New report of dissatisfaction from one of our care teams, in connection with the product 386806, batch 4205838.Similar complaint from another department on (b)(6).-comments on the current complaint received: summary description of the problem encountered: several defective catheters, control of the non-functional venous return so blood flows everywhere and needle protection system, the retraction system does not work.Problem frequency: frequently.Impact of the problem: dangerous to prick with needles and to contaminate yourself with blood.-answers to the questions you usually ask: please describe the issue that is the subject of your report in more detail.The problem is the same as what is described in the report.(venous return control problem and catheter needle does not retract.2.What was the impact of the incident on the patient? impact on nursing.3.Did the problem occur while using the product in a patient? yes, we install a venous line! was there any prejudice on the part of the latter? the impact is for the nurse a very high risk of contaminating herself with blood products and increases in exposure to blood products.If yes, please describe any medical treatment that may have been required.Does not apply, it is not a medical treatment but a care technique.4.Can you provide us with a sample or photo of the product for inquiry? we did not keep the catheter needle and for the control of the venous return it is at the moment when the catheter is installed that it happens, i cannot give you any material proof.The patient has the catheter in his arm.You can trust the nurses that we have been using these catheters for many years so they know when there is a problem with the product.No samples available.
 
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.D.3.Franklin lakes has been listed as the manufacturer.G.1.Franklin lakes has been listed as the manufacturer.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
No photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.

Brand Name
BD CATHENA 22GX1.00IN STRAIGHT BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22023773
Report Number2243072-2025-00650
Device Sequence Number13109013
Product Code FOZ
UDI-Device Identifier00382903868063
UDI-Public(01)00382903868063(11)240815(17)270731(10)4205838
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K220584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number386806
Device Lot Number4205838
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Supplement Date Received by Manufacturer05/23/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown